How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

Hi, I have recently had oral surgery (Friday 20th) for the

Customer Question

Hi,

I have recently had oral surgery (Friday 20th) for the removal of two lower wisdom teeth, the op went fine and i was taking tramadol and codeine for the pain that was stopped on Tuesday. On Wednesday I felt a little ill but this morning I have woken up feeling awful I have having intermittent episodes of heavy sweating without fever, shaking, fatigue, nausea, a general feeling of being unwell and any slight exertion is leaving me very tired. I'm a little worried as my nose has now started running and it seems to be getting gradually worse. I have tried to sleep it off but have woke up dripping in sweat when I can actually drop off. I have been to see a gp who has prescribed me amoxicillin, I have also seen my dentist as well and been told I have two dry sockets. any answer would be very helpful
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Natasha replied 3 years ago.

Dr. Natasha :

hello

Dr. Natasha :

welcome to the chat

Dr. Natasha :

if you are there please type and say hello :-)

Customer:

hello

Dr. Natasha :

So how many days were you on the narcotics?

Customer:

5 days

Customer:

maybe 6

Dr. Natasha :

it sounds like you are withdrawing from the medication

Dr. Natasha :

do you have any more left?

Customer:

no I have run out of Tramadol and stopped the codeine, the codeine I used yesterday morning but have only been taking paracetomol since.

Dr. Natasha :

Ok

Customer:

See I thought of this but I have been on Tramadol for longer previously and had a withdrawal that was no-where near as bad or lasting as long as this has.

Dr. Natasha :

Sometimes people get used to opiates quickly and your symptoms are classic for withdrawal

Dr. Natasha :

you can take ibuprofen for the symptoms (reported to help)

Dr. Natasha :

and take a few codeine tablets

Dr. Natasha :

you will need to taper yourself off

Dr. Natasha :

how many were you taking before per day?

Customer:

every 4 hours when awake

Dr. Natasha :

How many do you have left

Customer:

I do have a few codeine left but no tramadol left

Dr. Natasha :

how many is a few

Customer:

24

Dr. Natasha :

ok cool

Dr. Natasha :

this is what I would do- you need a tapre

Dr. Natasha :

*taper

Dr. Natasha :

so take 1 3x a day for 3 days= 9

Dr. Natasha :

then 1 2x a day for 5 days= 10

Dr. Natasha :

then 1 1x a day for 5 day = 5

Dr. Natasha :

total 24

Customer:

Would it not be wiser to just keep cold turkying it rather than taper off as I have already felt like this for a day and a half?

Dr. Natasha :

well, you can feel like garbage for about 4 days

Dr. Natasha :

totally up to you

Dr. Natasha :

the ibuprofen will help

Customer:

I cant take it unfortunately as I have Crohn's disease

Dr. Natasha :

ah ok

Customer:

is it likely to last any further than 4 days? I appreciate this is a very hard question to answer

Dr. Natasha :

no, usually opiate withdrawal is 4 days

Customer:

Ok cool, I think I might try to rough it then as I am signed off til Monday anyway, plenty of time to try to rough the worst of it.

Dr. Natasha :



make sure you are eating and drinking well







keeping well hydrated



Dr. Natasha :

exercise is helpful too

Customer:

Well the oral surgeyr

Customer:

Sorry,

Customer:

The oral surgery has pretty much stopped me from eating, drinking is fine but I am struggling to eat

Dr. Natasha :

try to drink things with calories

Dr. Natasha :

like protein drinks, etc

Customer:

I certainly will

Customer:

Thanks for the help it has put my mind at ease

Dr. Natasha and 2 other Medical Specialists are ready to help you